Discussions that mention ultram

Addiction & Recovery board


Hi,
Tramalol (Ultram) is an opiate type pain medicine. It has a moderate to low addiction
liability, though persons who are prone to addiction may become addicted to it. I'm not implying that you were addicted to it, but withdrawal symptoms occure when use stops. The doctor should have tapered you off slowly. Most people are not taking it for 18 mo. The max. dose is 400 mg per day and 300 mg per day for the exttended release (long acting) form.
Hope you don't have to go through such a painful experience again.

John g
Hey Pipin777-
I'm so sorry your doctor simply told you to just "stop taking" them. He obviously isn't aware of just how dangerous stopping Tramadol can be for a person. Many people have gone into seizures from stopping cold turkey. It's so sad that doctors are still unaware of the addiction potential for Tramadol/Ultram. If I remember correctly, they recently changed the schedule class of this medication as well.

The other doctor gave you sound advice in starting back on the meds and I truly hope he will give you a safe taper plan to wean off this medication. For one, it will be more comfortable for you, and two, much safer.

Good luck!! :)